Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have high blood pressure. Took lorsatan for few weeks. Will it be safe to discontinue now?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11922 Questions
Is it safe to stop taking lorsatan? I have taken it for about 2 or 3 weeks and my blood sugar is higher. I had no high blood pressure but had a little elevated sugar before taking it. Please email me at YYYY@YYYY .
Posted Sun, 7 Apr 2013 in Hypertension and Heart Disease
Answered by Dr. Michelle Gibson James 42 minutes later
Hi, thanks for using healthcare magic

It is difficult sometimes to continue taking alot of medications.

Losartan belongs to a family of drugs called ARB. There is another family of medications called ACE inhibitors which is similar to the ARB family. Both of these family of medications are first for use in diabetics because they have been shown to protect the kidneys from any damage related to the diabetes. They are classified as kidney protective.
The blood pressure in a diabetic should be less than 130/80 , the lower the better and these medications are used first if any medication for blood pressure is required.

Because of the kidney protective effect they are also started if any abnormality is seen on examination of the urine.

You may want to speak to your doctor to determine the exact reason that he started the medication.
If you are not comfortable using it, it can be stopped after discussion with him and an appropriate replacement can be started.
There are no withdrawal or any adverse symptoms on discontinuing it.

Persons react to medications differently but this family of medication is normally known to decrease blood sugar at least temporarily according to medical studies conducted.

I hope this helps, feel free to ask any questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor